Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 22, 2004, 5:39 PM CDT for Montague County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 5:39 PM CDT (22:39 UTC)
- Expired
- Apr 22, 2004, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 128 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
683 WFUS54 KFWD 222239 TORFTW TXC337-222330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 538 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A DEVELOPING TORNADO 2 MILES NORTH OF BOWIE...MOVING EAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MONTAGUE AROUND 555 PM CDT LAT...LON 3369 9792 3353 9789 3358 9759 3373 9766 $$ ROBBINS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 3:35 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 22, 3:35 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT THU APR 22 2004 IN SIMILAR FASHION TO WEDNESDAY...SOUTHWARD DEVELOPMENT OF TSRA ALONG THE DRYLINE WILL BE THE MAIN SHORT TERM FORECAST CHALLENGE. TCU NOW EVIDENT IN VIS SATELLITE IMAGERY BETWEEN KSPS-KRPH-KLUD...IN REGION OF ENHANCED LOW-LEVEL MOISTURE CONVERGENCE. GIVEN CURRENT TRENDS IN SATELLITE IMAGERY AND ANALYSIS OF WEAKER CAP/DEEPER MOISTURE IN N/NE ZONES PER MORNING RAOB DATA...WE WILL LEAVE SLIGHT/LOW CHANCE POPS IN THIS AREA FOR TONIGHT. THIS IS ALSO IN REASONABLE AGREEMENT WITH THE LATEST RUN OF NCEPS SREF SYSTEM. CONDITIONAL SEVERE PROBABILITIES WILL BE LIMITED TO THE SAME AREA...WITH SEVERE WIND/HAIL POSSIBLE WITH ANY UPDRAFT THAT CAN OVERCOME THE CAP. AT THIS POINT...FRIDAY APPEARS TO BE SIMILAR TO TODAY...WITH THE ABSENCE OF AN ORGANIZED SOURCE OF MECHANICAL LIFT EXPECTED TO KEEP MOST TSRA N/NW OF OUR CWA THROUGH EVENING. BY FRIDAY EVENING...INVERTED SFC TROUGH DEVELOPS ACROSS THE CWA AS THE SLOW MOVING UPPER LOW FINALLY BEGINS TO EMERGE OVER THE CENTRAL HIGH PLAINS. WITH DEEP MOISTURE ALREADY IN PLACE ACROSS NORTH TEXAS...AND CINH EXPECTED TO BE DECREASING WITH TIME...AN ORGANIZED LINE OF TSRA IS EXPECTED TO DEVELOP ALONG THIS BNDRY...BEGINNING IN THE NORTHWEST ON FRIDAY EVENING...AND SPREADING ACROSS THE REMAINDER OF THE AREA ON SATURDAY. ALTHOUGH THE SEVERE WEATHER THREAT WILL NOT BE PARTICULARLY HIGH...AS CLOUDS SHOULD LIMIT INSTABILITY...LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT. HIGH PWAT VALUES...A SLOW MOVING SFC BNDRY...AND A BACKING UPPER FLOW PATTERN ALL POINT TO THE POTENTIAL FOR HEAVY RAINFALL. THIS WILL BE EVALUATED FURTHER...AS ADDITIONAL MODEL DATA ARRIVES. THE ETA SEEMS TO HAVE A BETTER HANDLE ON POSTFRONTAL RAIN LINGERING IN THE EASTERN ZONES ON SUNDAY...AND WILL FOLLOW THIS BY LEAVING SLIGHT POPS IN THROUGH LATE SUNDAY NIGHT. A MUCH DRIER AIRMASS ARRIVES FOR THE FIRST PART OF NEXT WEEK...AS UPPER RIDGE BUILDS OVER THE WEST COAST...MAINTAINING NW FLOW ACROSS THE PLAINS. THE NEXT UPPER SYSTEM IS EXPECTED TO BEGIN AFFECTING THE AREA BY THURSDAY...BUT HAVE ONLY ADDED SLIGHT POPS AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 68 73 / 20 20 60 60 WACO, TX 71 83 71 75 / 0 0 20 60 PARIS, TX 68 82 68 73 / 30 20 20 60 DENTON, TX 69 83 68 73 / 30 20 60 60 MCKINNEY, TX 69 83 68 73 / 30 20 60 60 DALLAS, TX 70 84 68 73 / 20 20 60 60 TERRELL, TX 70 83 69 74 / 20 20 20 60 CORSICANA, TX 70 83 70 75 / 0 0 20 60 TEMPLE, TX 72 83 72 76 / 0 0 20 60 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 65/DD
Hazardous weather outlook, Apr 22, 5:10 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT THU APR 22 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 510 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR LOCATIONS GENERALLY ALONG AND NORTH OF A GRAHAM...PLANO...TO GREENVILLE LINE... THERE IS A CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20. SOME STORMS MAY BE SEVERE THIS EVENING. THE MAIN THREATS WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE FRIDAY AND SATURDAY...THEN PRIMARILY ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE THIS WEEKEND ALONG WITH A THREAT OF HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ALONG AND NORTH OF A GRAHAM...TO PLANO...TO GREENVILLE LINE.
In the hours before
Special weather statement, Apr 22, 4:37 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 437 PM CDT THU APR 22 2004 TXZ091>095-101>106-230300- COLLIN-COOKE-DELTA-DENTON-FANNIN-GRAYSON-HUNT-JACK-LAMAR-MONTAGUE- WISE- 437 PM CDT THU APR 22 2004 TORNADO WATCH #105 REMAINS IN EFFECT FOR... COLLIN COOKE DELTA DENTON FANNIN GRAYSON HUNT JACK LAMAR MONTAGUE WISE
Special weather statement, Apr 22, 4:39 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 439 PM CDT THU APR 22 2004 TXZ091-092-222230- COOKE-MONTAGUE- 439 PM CDT THU APR 22 2004 ...SIGNIFICANT WEATHER UPDATE... THUNDERSTORMS WERE INTENSIFYING RAPIDLY ACROSS EXTREME WESTERN MONTAGUE COUNTY AT 439 PM. THE STORMS ARE EXPECTED TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE EAST NORTHEAST AT 25 MPH. SOME AREAS THAT ARE LIKELY TO BE AFFECTED BY STRONG TO SEVERE THUNDERSTORMS THROUGH 6 PM INCLUDE BOWIE...NOCONA...AND MUENSTER. A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF NORTH TEXAS. THE TORNADO WATCH WILL REMAIN IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:49 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 56 min |
| Apr 22, 6:17 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 58 min |
| Apr 22, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 62 min |
| Apr 22, 6:35 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.